View Full Version : How to taper off of Rogaine

02-22-2012, 01:39 AM
I've been using rogaine for almost two months once a night, and I've decided to quit it, I was wondering how I should taper off it to avoid a possible shed. Thanks for the help!
Another question I have is if topical spiro like S5 really works or if its a scam, I was also wondering if Nizoral 2% cream would be effective

Tracy C
02-22-2012, 10:13 AM
You have not used Rogaine long enough to know if it will work for you. Why are you stopping?

Nizoral is not a treatment for hair loss. Nizoral is used and an adjunct treatment.

As far as Spiro goes, if I were a guy I would not touch that stuff in any form for any reason.

02-23-2012, 08:22 AM
Have you experienced any shedding since starting Rogaine? Like Tracy said, you haven't been using it for long enough to see results, so if you're quitting only because you think it's not working then you might want to reconsider.

To taper off, you could just use it every other night for a week, then the next week every third night, and so on, until you've stopped. I don't think you need to be too concerned about a shed after quitting it as you probably haven't been on it long enough.

02-23-2012, 06:44 PM
Hi the reason that I wanted to quit rogaine is because my hairloss wasn't even bad to start with. I thought rogaine could maintain my hairline but it's just made it aloooot worse. I've only applied to my left temple which was barely thinning, and that temple has gotten a lot worse, i went from a nw1 to a nw1.5 and it's made me very depressed. I took something that wasn't even a problem and made it a lot worse. Before I make things even worse, I wanted to stop rogaine. Do you guys think the temple hair that I shed from rogaine will grow back? :/

Tracy C
02-23-2012, 07:17 PM
Do you guys think the temple hair that I shed from rogaine will grow back?

You haven't been on Rogaine long enough for it to make a difference.

02-23-2012, 07:21 PM
I've been examining my left temple almost everyday since applying rogaine and it's a lot worse than baseline.. and the rogaine inital shed hasn't even stopped yet.

Tracy C
02-23-2012, 07:28 PM
You still haven't been on Rogaine long enough for it to make a difference whether the hairs that shed out will grow back or not.

02-23-2012, 09:45 PM
So do you think I should continue rogaine? I just don't want my hair to get even worse :/. Hopefully the shedding period will end soon.

Tracy C
02-23-2012, 11:16 PM
If I were you, I wouldn't quit until after the hair that shed out grows back. Then if I still wanted to quit I would taper off of the medicine.

There is no way to know if the hair hair that shed out will grow back if you stop using the medicine. However, it likely will grow back if you continue using the medicine. You need to know that this could take as long as a full year.